question-icon

What causes nausea and vomiting with right-sided abdominal pain?

default
Posted on Tue, 20 Oct 2015
Question: I have severe SLE, RA in my knees, osteonecrosis of the bone marrow in both tibia and both lower femurs, had previous AVN in both hip joints which have been replaced, hyperparathyroidism, hemochromatosis, osteopenia, fibromyalgia, rapid heart beat w/ectopic beats, and now I have a thrombocytopenic rash on my arms and bruises all over my legs. For the last couple of hours I have been having much pain in the area of my spleen, as if it were enlarged and anything touching it is hurting it. My face is swollen and I have the lupus malar rash on my cheeks. I have a low grade fever of 99.2 typical of lupus. I will be seeing my rheumatologist in the morning but was wondering if maybe I should go to the ER tonight?
doctor
Answered by Dr. Aashish Raghu (2 hours later)
Brief Answer:
Nausea and vomiting with pain in the right side could be Appendicitis. ER n

Detailed Answer:
Hi there.

Welcome to Healthcare Magic.

Thanks for the query.

Are you having bleeding gums, blood timed urine or stool ?

Is the pain in the abdomen on the lower left side?

Any nausea or vomiting ?


Since you have SLE you need to be started on Immunosuppressive therapy. This week be done once your blood work is assessed like complete blood count, to rule out myelosuppression and anemia. Since the kidney is also affected, kindly keep well hydrated and avoid taking pain killers NSAIDs before getting tested for Serum Urea, Serum Creatinine, Creatinine clearance.

If you are in a lot of pain you can go to the ER. Toy can take Tablet Paracetamol or Acetaminophen 1000mg immediately for relief. This is safe for the stomach and safer on the kidneys than NSAIDs.

If you haven't passed stools and you feel abdominal distension, consume 3 teaspoons of Syrup Cremaffin thrice a day. Is you experience vomiting and pain in the right side of the abdomen, or can be Appendicitis and must not be ignored. Kindly visit the ER Doctor immediately.

Kindly answer my queries for me to be in a better position to help you.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr. Aashish Raghu

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Aashish Raghu (42 minutes later)
There is no nausea or vomiting and this is definitely up in the left upper abdomen, exactly where the physical chart says the spleen is. It cannot be appendicitis because I had mine removed in 1978, sorry for omitting that. I have had very serious problems before with my blood counts, at least twice having pancytopenia, it's just that it's been a long while since it last happened and I have rather forgotten exactly what I am supposed to do if it gets any worse during the night. I think the lowest my platelet count has gone in the past was 11,000. I was treated with interferon, I think. My hemoglobin used to drop to 4 and 5 and once my white cell count fell to 500. My doctor didn't think that I would live through the night, but that was when neupagen first came out and he gave me a shot of it and I was fine by the following day. Pro-crit has done the same thing for my hemoglobin and red cells. You see, there is also something extremely important that I left out: I am one of Jehovah's Witnesses and I do not take blood transfusions for religious reasons. But I think that I will be okay until the morning, and my doctor appointment is at 8:00 a.m. Thank you for your advice.
doctor
Answered by Dr. Aashish Raghu (13 minutes later)
Brief Answer:
Could be gastric trouble

Detailed Answer:
Hi there.

Pain in the left upset abdomen could also be due to stomach problems. Avoid eating hot, spicy food, avoid smoking or drinking alcohol. You can drink Yoghurt, buttermilk such are healthy for the stomach. If you have burning pain in the stomach you can take Syrup Sucralfate 3 teaspoons thrice a day before a meal for relief.

Wishing you a speedy recovery.

Regards,

Dr. Aashish Raghu
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Aashish Raghu (33 minutes later)
Thank you, but this is not stomach nor intestinal, I definitely know what those feel like and where they are located. With lupus I have a tendency to get nausea and vomiting, so I keep plenty of Phenergan gel on hand for that, also ondansetron. I take the omeprazole to keep the ibuprofen from bothering my stomach and it does a good job for that. I also have a very rare lupus inflammatory condition of the small intestine and this is also quite different from that pain. Eating is not bothering it, just touching the area and it hurts of it's own accord every five minutes or so, almost a pulsating pain.
doctor
Answered by Dr. Aashish Raghu (3 hours later)
Brief Answer:
CT Scan Abdomen

Detailed Answer:
Hi there.

I'm that case it would be good to know what's going on in your abdominal organs with an Abdominal CT Scan. This will help rule out the various conditions that can cause this problem and also subacute bowel obstruction which can cause pulsating pain.

Kindly follow up with me on your progress.

Wishing a speedy recovery.

Regards,

Dr. Aashish Raghu
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5267 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea and vomiting with right-sided abdominal pain?

Brief Answer: Nausea and vomiting with pain in the right side could be Appendicitis. ER n Detailed Answer: Hi there. Welcome to Healthcare Magic. Thanks for the query. Are you having bleeding gums, blood timed urine or stool ? Is the pain in the abdomen on the lower left side? Any nausea or vomiting ? Since you have SLE you need to be started on Immunosuppressive therapy. This week be done once your blood work is assessed like complete blood count, to rule out myelosuppression and anemia. Since the kidney is also affected, kindly keep well hydrated and avoid taking pain killers NSAIDs before getting tested for Serum Urea, Serum Creatinine, Creatinine clearance. If you are in a lot of pain you can go to the ER. Toy can take Tablet Paracetamol or Acetaminophen 1000mg immediately for relief. This is safe for the stomach and safer on the kidneys than NSAIDs. If you haven't passed stools and you feel abdominal distension, consume 3 teaspoons of Syrup Cremaffin thrice a day. Is you experience vomiting and pain in the right side of the abdomen, or can be Appendicitis and must not be ignored. Kindly visit the ER Doctor immediately. Kindly answer my queries for me to be in a better position to help you. I hope I have answered your query. I will be available to answer your follow up queries. Regards, Dr. Aashish Raghu